Desflurane hepatitis associated with hapten and autoantigen-specific IgG4 antibodies

James S. Anderson, Noel R. Rose, Jackie L. Martin, Edmond I. Eger, Dolores B. Njoku

Research output: Contribution to journalArticle

Abstract

BACKGROUND: Three cases of drug-induced liver injury (DILI) have been reported after desflurane anesthesia. However, no previous reports have detected serum autoantibodies such as that reported with DILI from halothane or isoflurane. METHODS AND RESULTS: We describe the first documentation of cytochrome P450 2E1 IgG4 autoantibodies, as well as 58 kDa endoplasmic reticulum protein and trifluoroacetyl chloride hapten-specific IgG4 antibodies, in a patient who developed DILI after desflurane anesthesia. CONCLUSIONS: These findings suggest that allergic and autoimmune mechanisms have critical roles in the development of desflurane DILI.

Original languageEnglish (US)
Pages (from-to)1452-1453
Number of pages2
JournalAnesthesia and analgesia
Volume104
Issue number6
DOIs
StatePublished - Jun 2007

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Desflurane hepatitis associated with hapten and autoantigen-specific IgG4 antibodies'. Together they form a unique fingerprint.

  • Cite this